Prednisolone Rant: Like some posts of... - Asthma UK communi...

Asthma UK community forum

16,149 members20,771 posts

Prednisolone Rant

Keithr24
Keithr24

Like some posts of late guessed, ignored the signs over last week, more through not wanting to take steroids.

With shielding been using separate bathroom, and with arthritis made more sense I use the walk in not the bath shower. Came back upstairs after shower, couldn't breath, of dropped, after my morning meds, and was at 300.

Started steroids, phone GP, but told it could be Friday or Monday before can speak to anyone. Politely told them that was a bit late.

Have felt rubbish all day, breath g fast, short of breath no wheeze, well unless I cough.

Now suffering the muscle cramps, and the curse of not being able to sleep with the steroids. The tears will be next.

Work has been manic(wfh) and I know the family are blaming it, and they probably are correct.

Here is hoping steroids kick in, as using salbutamol again have the shakes and palpitations. Really don't want a hospital trip, as with COVID, and not likely to get taken to my respiratory hospital, the local alternative isn't even an option.

Sorry for off loading, tired, eyes feel taped open, thigh muscles aching if I move.

On the plus side, the pains from the arthritis will subside with the steroids, just a pity I don't have the puff or energy to move much.

Take care everyone

14 Replies
oldestnewest

Ugh to all the steroid effects - not fun at all. Hope they kick in soon asthma wise and the other effects settle.

If you do need to go to hospital, please don't worry about covid. Most hospitals are not full of people with covid now and haven't been for weeks. Even in areas of local increases I think most cases are in the community not filling hospitals.

Those admitted are swabbed and then anyone positive is away from everyone else. Having been admitted several times during covid (for asthma), as have others I know, even at the height of it hospitals were great at keeping people safe. And they definitely do want to see people who need to be there. Also, I may not have been able to go to my normal ward when admitted but my team did keep an eye on things from afar.

So please do seek help if you need it - but I hope things settle and you don't have to!

Keithr24
Keithr24 in reply to twinkly29

Thanks. Well has about 1 hrs sleep.

Will be sensible, thanks for your response.

I’m guilty of always putting off taking the steroids too as the side effects make me feel so bad. Please don’t worry about going to hospital if you need to. As has been said things are much safer now. Hope you soon feel better

Oh dear. Steroids are not the most pleasant thing. But hopefully your breathing will settle a bit. I’m like you at the moment day 4 of pred. Can’t sleep but arthritis improving. Sometimes just being able to say how it is helps. Not ranting just being honest.

Keithr24
Keithr24 in reply to Dizzy412

Indeed it does help. Hard to explain to. People how they make you feel

Hope you feel better soon.

As per advice above do seek medical help sooner rather than later ,if unable to see /access GP then via A/E.

Feel free to rant all you want -many of us are in your shoes-let us know how you get on

I just wrote a post on a different forum about bing on pred& my blood glucose levels going up to 31.5 z😢 Thankfully only a 5 day course which I’ve been needing for a while for my asthma, but I always dread the crazy side effects! ...mainly the blood glucose rise!

Hope you feel better soon!

Dee

I usually get the pred “high”. I put it down to the joy of being able to breathe and all the oxygen going to my brain! Can come down with a bump when it wears off.

I'm with you, in that I haven't noticed any side effects from Prednisolone, the opposite in fact... Then again, it may be because I just feel permanently crappy and if I get a PF of 310 I'm elated... If I get 300 for a week I'm overjoyed.

Apologies and good luck to those who get side effects, it's something I'll look out for in my next course.

Hi

You sound 100 percent like me. Pred is the devil.

Don't feel sorry for off loading.

Well while pf improving, now developing blurred vision. You win some you lose some. Here's hoping that the 5 day course will suffice!!!

I know what you mean Steroids are a pain I have gone down with Temporal Arteritis and reducing down after a month of 80mg a day Sleep is near on impossible for me at the moment!

Be wEll

Pred is just horrendous.

I am prescribed Hydrocortisone instead because I simply cannot tolerate the pred. It costs the NHS masses more £ which is why i don't think its commonly prescribed as an asthma rescue course, but the other side of this is that you may have less need of hospital because you won't put off taking steroids when you know you need them but you just don't want to go through with all the dreadful ups and downs.

I'm on day 3 of a course of hydrocortisone now and the main side effect for me is fatigue, which is probably good because it means I'm taking things easy, whereas on pred, I would be up all night cleaning (making asthma worse!)

Hope you feel better soon.

Keithr24
Keithr24 in reply to Joan_Public

Thanks. Planning on speaking to GP and consultant. Now have developed upper leg weakness at night, and need lifted out of the chair, family ended up phoning 111. Here's hoping tomorrow will be the last day

You may also like...